MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G46168
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k #: k172217.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a ureteroscopic lithotripsy, the outer sheath of a flexor ureteral access sheath cracked and caused the ureteral mucosa to bleed.The quantity of blood lost was unspecified.The ureteral bleeding resulted surgical vision loss.The surgery was suspended until a another ureteral sheath was obtained to complete the procedure.No additional consequences to the patient were reported as a result of this occurrence.Additional information has been requested regarding the patient and event.At this time, not additional information has been provided.
 
Event or Problem Description
Additional information was received on 08jan2020: the distributor attempted numerous times to contact the user facility but to no avail.It has been noted that the blood loss volume was very low.The patient was in good condition.
 
Additional Manufacturer Narrative
Investigation-evaluation: reviews of complaint history, device history record, specifications, quality control data and the instructions for use(ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions - never use undue force for placement of this device.Instructions for use - note: prior to placement, activate the hydrophilic coating by removing the dilator from the flexor sheath and immersing all components in sterile water or isotonic saline.This will allow the hydrophilic surface to absorb water and become lubricious, easing placement under standard conditions.How supplied - upon removal from the package, inspect the product to ensure no damage has occurred.Quality inspection procedures require that each sheath is inspected for defects prior to distribution.Based on the information available regarding the event, the most likely cause for the cracked sheath is becoming damaged during the procedure.Although additional information was requested from the user facility, no additional information was provided.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9538502
Report Number1820334-2020-00028
Device Sequence Number16746077
Product Code FED
UDI-Device Identifier00827002461680
UDI-Public(01)00827002461680(17)220503(10)9714067
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2022
Device Model NumberG46168
Device Catalogue NumberFUS-120045
Device Lot Number9714067
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR